Jump to content
Important Survey - Please Participate ×

Former heavy abuser needing some tapering advices


[Al...]

Recommended Posts

Hi, my name is Alin, I'm 39 years old and I am addicted to benzodiazepines. I used to abuse them at very high dosages, many times above the therapeutic range. For the past month I've made the mistake of tapering to fast, going from 24 mg of clonazepam (Klonopin, Rivotril) per day to 13. The result was severe withdrawal problems. Now I've been on 13 mg of clonazepam for the past 6 days. I plan to go to 12,5 mg after 8 days. Is this to soon? Am I tapering to fast? I really want to avoid those problems, they were unbearable. This is not the first place I seek help, medical advices from internet forums are not an ideal solution, but after being rejected by three different psychiatrists what other options do I have?
Link to comment
Share on other sites

How long were you taking 24mg a day? In any case I'd plan to not cut again after just 8 days.

 

I'll share this anecdote just because it's not in my signature, but I cut from 1.25mg Klonopin down to only 0.5mg because I hadn't done any research. After a week I was forced to reinstate to 1mg, and I stayed there for about a month before I started my taper.

 

During that week I started to feel more and more anxious. I was at someone's house for a gathering and felt like I couldn't look at anyone or focus on anything. If I had been able to stay at that dose of 0.5mg, I would have toughed it out.

 

It was scary, but I learned from the experience to not look back, but just take each step down in the taper as it comes.

 

Good luck to you!

Link to comment
Share on other sites

I used much higher dosages than 24 mg plus opioids. I got rid of opioids 2 months ago. I started tapering at 24 one month ago by cutting my dosage by .5 mg each day until I felt I could no longer bear the withdrawal symptoms. I quit benzos three times before with aggresive tapering without such brutal symptoms. This time they were nightmarish. Now I plan to strictly follow the Ashton manual as recommended by specialists.
Link to comment
Share on other sites

Ashton cut rates seem a good place to start if ones tapering parameters are unknown...

Super high doses *can* allow for larger initial cuts in some instances..

Prior med/drug history etc. *can* hinder ones ability to reduce in some cases too..

All the best as you find your “grove” and attempt to maintain or adjust it as you continue down..

-Thats tapering in its simplicity 101... Trial, error, and time..

:)

 

Link to comment
Share on other sites

I agree with Cantfly and finding your groove. You can start to see what degree of withdrawal symptoms are bearable for you depending on your circumstances, and you can build up confidence when you see the ground your covering. This helps you gain courage to take each step.
Link to comment
Share on other sites

My problem is I cannot find a tapering plan for my very high dosage. I started tapering at 24 mg but I used to take  much higher dosages, from 45 to 250 mg of Xanax or Rivotril (Klonopin) every other day. Now it's my 7th day at 13 mg and I think I feel better. I plan to go to 12.5 mg after 9 days.
Link to comment
Share on other sites

In terms of a plan, maybe you can just look at it one day at a time, with the goal being to not go back up. I was always scared when I made a cut. The hard part is trying to figure out a pace that you can sustain. Be willing to be flexible, make smaller cuts or cut less often, based on your symptoms, is the only advice I can really give.

 

I wouldn't give up on finding a doctor either. I don't have specific advice other than just not ruling out that it's possible you could find one. Hope you continue to feel better, as you said!

Link to comment
Share on other sites

Thank you for your advice! I think I got the basics: my tapering plan will be based on my symptoms. I will listen to my brain, only when I"ll be stabilized on a dose I will consider moving to a lower one.
Link to comment
Share on other sites

Unfortunately we tend to second-guess ourselves, and I think this is because we feel like we're doing it alone. Doctors tend to give Klonopin without disclosing the downsides and then expect us to taper too quickly, in my experience and from what I've read here.

 

That's why whatever you can glean from the Ashton manual is likely to be a big help and probably a source of comfort.

Link to comment
Share on other sites

I could never found any tapering plan or advices on any benzo leaflet, a clonazepam one is almost identical to a ibuprofen one.
Link to comment
Share on other sites

×
×
  • Create New...